Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I spoke too soon!!!

Posted by med_empowered on November 29, 2006, at 23:55:57

In reply to Re: I spoke too soon!!! blueberry, posted by Phillipa on November 29, 2006, at 19:25:50

I tend to agree w/ blueberry. I did two trials of Abilify, and I bitterly regret the time I spent numbed by antipsychotics. Unless you're quite psychotic, you can probably find a drug that isn't a neuroleptic to cope.

If your doc is advising you to use benadryl, he's pretty much admitting that this problem is drug-induced, and caused by abilify; the benadryl trick has been common for a long time to reduce akathisia and other reactions to neuroleptics. Personally, I think you may want to consider a different med.

Also, with depakote...some docs try to use depakote as a substitute for benzos, since it acts on GABA. The problem is that, even though depakote isn't "addictive," it isn't exactly "safe" either; blood work is required before and during treatment, and the side effects (especially for women) can be pretty intense. I hope your doc took the time to explain all of this to you; if not, you may want to ask him/her what they have in mind for your treatment, b/c the drugs you're being offered are pretty hardcore for a non-psychotic disorder.

Good luck.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:med_empowered thread:708644
URL: http://www.dr-bob.org/babble/20061129/msgs/708870.html